Met with a psychologist this morning. Turned out that I have definitely been reacting to the Ambien. He said it could take my body a few days to a few weeks to get over the withdrawal symptoms of the Ambien because of my medical history. I am off of that & since the Rozerem has not been working, he is switching me to Seroquel. He told me to try 25mg & if not enough to switch to 50mg & I might have to try 100, but feels that 25 or at most 50 should do the trick. Have any of you tried this & if so, how was it? Only planning on being on it long enough to get my sleep cycles back in track & then I am coming off of everything. He is also continuing me on Klonipin for the anxiety. We figured that a lot of this was brought on from long term use of Ambien. Any help concerning Seroquel would be extremely helpfull. Thanks in Advance... Tara
3 Oct 2007
Saw your call for help so i hope i can! My husband has been taking seroquel for the past year and a half. He suffers with schizophrenia. After having severe panic attacks and delusions that someone was out to get (kill) him, really terrible nightmares and sleep lost not to mention the bad diagnoses which led to drugs that caused facial spasms and seisures he eventually came right on 600mg of seroquel. Its uses are varied so dont worry im not saying you have Schiz!!! This drug effects everyone differently but the main side effects are a sedative effect which is obviously what you are after. Although if you suffer with weight gain watch out as this drug severly increases your appetite! Women are known to put on a lot of weight and the down side to this is that you may become depressed about it! Seroquel will definately help with your panic attacks although you may have to ride it out for a while and see if you need to increase your dosage. The bottom line is no matter what drug you take now there will be side effects and you have to weight this up. I have done extensive research on this drug and although fairly new to the market and the fact that they really dont know how it works, it seems to be fairly safe comparing some of the other drugs out there.
I want you to know that I understand something of what you are going through and I know that it can be life consuming. I really hope that seroquel works for you! At least to help you sleep as I know personally what sleep deprived minds think & feel. All the best - Lee.
10 Dec 2010
Seroquel is an interesting drug. I have been using it for about 2 years. Dosges are strange in their effects. I was prescribed seroquel at the amount of 50mg. to start, I am bipolar. But this was a new drug for me, after 20 years on one regime of drugs sometimes they are no longer as effective and in my case were starting to have serious adverse effects. Nevertheless it worked okay, but i was also on nightshift and soon enough i was taking 450mg, 50mg, during the day, and 400mg to sleep at 3:00pm in the afternoon. It worked, but it took awhile before that dosage had bad side effects. EXTREME sweating, 3 hours into sleep I would wake paniced and dripping wet, hair even inbetween my toes. It was terrible and therefore couldn't sleep. And extreme heart palpitations. I had to quite working that shift and stop taking 400mg of seroquel. I am now back at 50mg. and it is working, but I have the palpitation side effect, it is uncomfortable.
What happened next was once my body switched back to sleeping in the night, the 400mg dosage of seroquel gave me hullucinations. So dosage, yes 50mg. don't go higher. From my experience if this doesn't help you sleep, stop and change meds.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
While on Seroquel (for several month), I began experiencing severe insomnia, sometimes getting 1 or 2 hours of sleep a night... and many,many nights, ...
9 answers • 11 Jul 2011
him off them and put him on Seroquel. My question is should he be weened off them gradually or is ok to come off immediately and start the new ...
2 answers • 13 Jul 2014